Jump to content
CrazyBoards.org

Recommended Posts

Mods, czars, and other staff members-- feel free to move this to the weight board if it's more appropriate there.

 

Anyway....

 

After I had my son in 2005, I went on Lamictal.  I gained a metric fuckton of weight during pregnancy, and at some point decided enough was enough.  So I dieted for over a year, worked out, and lost weight, down to 165 or so, which is a great weight on me, but requires going to the gym or exercising pretty frequently.

 

For about 2-3 years, I stopped going to the gym due to life being insane, but managed to maintain myself around 175-185 or so.

 

I got divorced, played the weight game a bit, and when the new (very skinny and very hungry) man moved in, I got up to 190, which is Not Good, but I figured I could take it off.  This was in October of 2010.

 

Sometime in the winter of 2011, I started Depakote.  By March, I was up to 200 pounds.  We messed around with dosage for awhile, and settled on a non-therapeutic for the rest of the world dose of 250mg a day.  I was all the way up to 750mg, but at that dose and at 500mg I felt more depressed than anything.  My level is .19, which is half of what's considered a therapeutic dose.  It still does something, and I've been pretty damned stable through some pretty major life and  career upheavals over the last 2+ years. 

 

By the end of 2011, I stopped getting on the scale.

 

By fall of 2012, I was at 245, my personal high.

 

I started Weight Watchers on January 2, 2013.  I've been really good with it, and lost 7 pounds pretty quickly.

 

Then I hit a plateau, and spent at least a month at 230 pounds.  Nothing I did mattered.

 

So we added metformin to see if that would help. I lost 10 pounds in a month.

 

Now, despite doing the same things I've done for months and staying on the Metformin, I'm stuck at around 217.  In fact, this last months, where I reduced the number of points I'm eating, I gained 3 pounds so I'm back to 220, where I was 2 months ago.

 

I've lost a total of 25 pounds in 6 months, but 17 of those pound have been either right at the beginning or right after adding metformin. 

 

I can't help but think it's the Depakote.  I've done this weight loss dance before  and I've never had this much trouble, and I've never had it be so unpredictable. 

 

So I'm thinking of ditching the Depakote for a month and seeing what happens.  If I get symptomatic, I can see my pdoc within days. My dose is so low that it may not be doing much mood-wise anyway, and I'd like to see what happens to the weight loss if I'm off of it for a bit.  My pdoc is okay with me coming off of the Depakote entirely and seeing what happens or switching to something else-- we've talked about Topamax in the past and I'm willing to try Lamictal again.

 

If this were 15 vanity pounds, I'd give less than a shit.  But at the moment, I am still 50 pounds overweight and it just. won't. move.  In fact, now I'm gaining again.  While on Weight Watchers with my points adjusted as low as I can go. 

 

I hate my body.  I hate my face.  I'm just not going to ever be very good at fat acceptance, at least not at this weight.  At 190 or so?  Fuck it, I can deal with that if I'm otherwise feeling good.  But I hate what I look like.

 

I'm getting married next May and I don't want to look like this.  I want to look like me, which is somewhere between 170 and 180 or so, and I want to feel pretty.

 

But there are complicating factors.  Over the past 2 years, I've built up quite a nice small business with a lot of sweat equity, tears, and hard work.  If I fuck that up, my income is gone.  I also have a mother who is in hospice and will be dead most likely in a few months.  Coping with that is not easy.

 

However, this wedding thing is the ONLY THING that's keeping me going right now.  I spent way too much money on a wedding dress in a smaller size than where I am now (I could probably squeeze into it) because I stupidly thought I'd be able to take off weight the way I always do if I need to.

 

Everything feels like a disaster, and not being able to lose weight so I feel human again is making everything worse.

 

So I don't know what the fuck to do except cry, not get work done, and hide.

 

Any suggestions?

Edited by dianthus
Link to comment
Share on other sites

I quit Depakote as soon as I read the side effects and gained even a bit of weight. My friends are shallow and don't mind pointing out even a bit of weight gain and I just generally refuse to gain any weight. I watched what I ate, and still gained 5-10lbs on Depakote and just decided to get rid of it. To this day, I haven't touched a mood stabilizer, other than Topomax, which made me lose too much weight. I had it prescribed if you are looking to control your weight, you could consider discontinuing the Depakote and ask your psychiatrist to titrate you on the Topomax, you lose weight very easily on it, it's actually one of its "side effects" and it has similar effects with controlling and evening out your mood. Also I'm not sure if you want this, but before your wedding you could go on a temporary low-carb diet if you can stand it, any time I feel that I'm gaining weight, I cut out carbohydrates (eating less than 20 grams of carbs) and lose a lot of weight very quickly, but you definitely are not overweight, but I can understand wanting to look your best on your wedding day. If that is unrelated just ignore it. 

Edited by Forbidden91
Link to comment
Share on other sites

I'm so sorry. I can relate so much. My weight has gone up, down, and all around too!

 

I also made the mistake of getting a wedding dress that was sorta tight and fitted and I had to buy a new one in the end. UGH That was the worst. I wasn't able to lose the weight. But I did exercise and I looked about the same if not better to be honest. Because I looked fit and I know it sucked because I was bigger and weighed more and couldn't fit in that original dress, but at least I looked somewhat decent. So what I'm saying is, as long as you exercise you probably will look more fit, even if you have gained weight.

I hope that helps. I know how stressful weddings can be. I had to be hospitalized right after mine. Yeah, good times, NOT.

 

I hope you do well without the depakote. I have taken topamax but didn't do well on it and didn't lose any weight either. I do better with lamictal, personally. But just talk it over with your pdoc if you start having problems. Can you have your SO look after you and help keep track of symptoms too? That should be helpful.

 

Good luck without the depakote and take care. Sounds like you have a lot of stressful events going on at once. :(

Link to comment
Share on other sites

If your weight is making you this unhappy it's going to be working against whatever benefits the depakote has, and at that dose, it may not even be doing much. I think if you monitor yourself carefully and can get in to see you pdoc quickly if things start changing, then it's worth trying to come off it.

 

Was the lamictal not effective for you? I've found it very good, and actually lost some of the weight I'd gained on AAP's and mirtazapine once I'd started it.

 

I've been lucky with depakote - I've gained a few pounds, but no more, and I can live with that because it works really well for me.

 

Good luck, whatever you decide to do.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...